MAUDE Adverse Event Report: NUVASIVE, INC. NVM5 MULTIMODALITY SYSTEM CONTROL UNIT; NEUROSURGICAL NERVE LOCATOR

NUVASIVE, INC. NVM5 MULTIMODALITY SYSTEM CONTROL UNIT; NEUROSURGICAL NERVE LOCATOR
Model Number 2021001
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
During routine servicing of the nvm5 unit, it was found the unit failed simulated stimulation testing; specifically, an unresolvable windows error message occurred during dynamic emg stimulation, which stopped stimulation functionality.The unit required reimaging to resolve the error.There was no patient involvement.
 
Additional Manufacturer Narrative
The device was received and evaluated.The evaluation found the unit failed simulated stimulation testing; specifically, an unresolvable windows error message.The cause of the stimulation failure was a windows issue and was resolved by reimaging the unit.Labeling review: "while the nvm5 system is designed to assist in the electromyographic location of spinal nerves in proximity to the surgical site, it is not intended to take the place of thorough knowledge of spinal anatomy and appropriate surgical technique, nor should the information provided by the system be construed as definitive indicators of nerve location.Such factors as the distance from the nerve, the position and placement of electrodes, individual muscle and/or nerve responses, the proximity and strength of sources of electrical interference, and other patient and environmental factors, may influence the operation.If, in the judgment of the clinician, this resistance is sufficient to preclude proper placement of instruments, the procedure should be suspended." "if system data acquisition seems inaccurate or if the software application does not initiate or malfunctions during use, and recommended steps to restore the system are not successful, abort use of the system.".

Brand Name
NVM5 MULTIMODALITY SYSTEM CONTROL UNIT
Common Device Name
NEUROSURGICAL NERVE LOCATOR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key14137811
Report Number2031966-2022-00078
Device Sequence Number6291638
Product Code PDQ
UDI-Device Identifier00887517168610
UDI-Public887517168610
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2021001
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Initial Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown